© 1988

Elliptic Boundary Value Problems on Corner Domains

Smoothness and Asymptotics of Solutions

  • Authors

Part of the Lecture Notes in Mathematics book series (LNM, volume 1341)

Table of contents

  1. Front Matter
    Pages I-VIII
  2. Monique Dauge
    Pages 2-7
  3. Monique Dauge
    Pages 8-24
  4. Monique Dauge
    Pages 26-57
  5. Monique Dauge
    Pages 58-103
  6. Monique Dauge
    Pages 104-127
  7. Monique Dauge
    Pages 128-152
  8. Monique Dauge
    Pages 153-170
  9. Back Matter
    Pages 214-261

About this book


This research monograph focusses on a large class of variational elliptic problems with mixed boundary conditions on domains with various corner singularities, edges, polyhedral vertices, cracks, slits. In a natural functional framework (ordinary Sobolev Hilbert spaces) Fredholm and semi-Fredholm properties of induced operators are completely characterized. By specially choosing the classes of operators and domains and the functional spaces used, precise and general results may be obtained on the smoothness and asymptotics of solutions. A new type of characteristic condition is introduced which involves the spectrum of associated operator pencils and some ideals of polynomials satisfying some boundary conditions on cones. The methods involve many perturbation arguments and a new use of Mellin transform. Basic knowledge about BVP on smooth domains in Sobolev spaces is the main prerequisite to the understanding of this book. Readers interested in the general theory of corner domains will find here a new basic theory (new approaches and results) as well as a synthesis of many already known results; those who need regularity conditions and descriptions of singularities for numerical analysis will find precise statements and also a means to obtain further one in many explicit situtations.


BVP Boundary value problem Laplace operator Smooth function Sobolev space operator

Bibliographic information

  • Book Title Elliptic Boundary Value Problems on Corner Domains
  • Book Subtitle Smoothness and Asymptotics of Solutions
  • Authors Monique Dauge
  • Series Title Lecture Notes in Mathematics
  • Series Abbreviated Title Lecture Notes in Mathematics
  • DOI
  • Copyright Information Springer-Verlag Berlin Heidelberg 1988
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Springer Book Archive
  • Softcover ISBN 978-3-540-50169-5
  • eBook ISBN 978-3-540-45942-2
  • Series ISSN 0075-8434
  • Series E-ISSN 1617-9692
  • Edition Number 1
  • Number of Pages VIII, 264
  • Number of Illustrations 0 b/w illustrations, 0 illustrations in colour
  • Topics Analysis
  • Buy this book on publisher's site
Industry Sectors
Finance, Business & Banking
IT & Software